MAUDE Adverse Event Report: COVIDIEN ELECTRODE PEDIATRIC LIMB BAND L 36LB; ELECTRODE, ELECTROCARDIOGRAPH

COVIDIEN ELECTRODE PEDIATRIC LIMB BAND L 36LB; ELECTRODE, ELECTROCARDIOGRAPH
Model Number EP30016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a baby less than 26 weeks gestational age at birth and less than a week old the day of the event had what looked like a chemical burn.The nurse stated that redness was noted when they moved the electrode and the burn was noted within an hour of the electrode being relocated from the affected area.The nurse stated they changed the leads at least 1-2 times per shift due to the high humidity environment.Per additional information received, the customer reported that the patient received nystatin after mepilex or hydrofera blue for treatment.
 
Additional Manufacturer Narrative
The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.There were no samples submitted with this complain therefore a product examination was not possible, and the reported condition could not be confirmed as a manufacturing issue.This product family has been tested according to iso 10993 guidelines for biocompatibility that found both the hydrogel and skin contacting foam adhesive to be non-cytotoxic, non-irritating, and non-sensitizing.There have been no design changes to this product within the past year that would contribute to any increased probability for skin irritation on patients.Since this complaint is unconfirmed and no complaint trend exists, no corrective action is required at this time.This complaint will be recorded for tracking and trending purposes.

Brand Name
ELECTRODE PEDIATRIC LIMB BAND L 36LB
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
COVIDIEN
215 hebert st
gananoque KYG 2 Y7
CA  KYG 2Y7
MDR Report Key12455510
Report Number9681860-2021-00520
Device Sequence Number16455029
Product Code DRX
UDI-Device Identifier20884527005069
UDI-Public20884527005069
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEP30016
Device Catalogue NumberEP30016
Device Lot Number107416X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;